MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no indication at the time of this report that the lens has been explanted.(b)(4).Unexpected postop refraction.Complaint device was not returned for evaluation.The reported issue could not be confirmed.The manufacturing production order (po) was evaluated and the devices were manufactured within specifications.The units were released according to specification.The manufacturing results for lens diopter was 16.9, and was found within specifications.A review of the complaints related to the production order was performed and the results revealed no other complaints for this order number.A historical complaint data review was performed and results did not identify any product deficiency.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zcb00 intraocular lens (iol), a patient experienced a problem seeing both distance and reading with a lot of fuzziness.Reportedly, patient has seen many different surgeons and optometrist and they have given her contacts lenses and glasses.Patient had yag in (b)(6) 2016, and patient can drive though most of the letters are still fuzzy and she needs glasses when using the computer.Reportedly, patient did not have any serious medical condition.Patient plans to see another doctor for her visual concerns.No further information was provided.This report represents the lens implanted in patient's left eye.A separate report is being filed for the lens implanted in patient's right eye.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5912771
Report Number2648035-2016-01352
Device Sequence Number635925
Product Code HQL
UDI-Device Identifier05050474531659
UDI-Public(01)05050474531659(17)190619
Combination Product (Y/N)N
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/19/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2016
Initial Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;